MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted malignant nipple sparing mastectomy with autologous reconstruction surgical procedure, the customer found out that the tip of the monopolar curved scissors (mcs) tip was broken.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the clinical sales associate (csa) and obtained the following additional information: the customer reported that the mcs connector pin was broken and the customer clarified that the connector pin had broken off.The customer also confirmed that the scissors accessory was broken and reported that a fragment broke off of the scissors blade.The customer confirmed that the mcs tip was inspected prior to use.The procedure was a single port (sp) mastectomy.The customer confirmed that the procedure was completed with a backup mcs tip.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the monopolar curved scissors (mcs) tip accessory involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The monopolar curved scissors instrument was analyzed and found to have a broken instrument tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece was not returned and measured approximately 1.22mm x 2.16 in size.The instrument was found to have a detached fragment.The fragment broke off from the instrument¿s tube adapter.The mcs tip was found to have a dislodged retaining tip cover from the mcs blades.The retaining tip cover was observed detached from the blades.No material appears to be missing.The mcs retaining tip cover was found to have cracking damage.No material appears to be missing.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage from mishandling/misuse, which may include improper handling of the cable during either use or reprocessing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24973949
Report Number2955842-2026-22704
Device Sequence Number17382040
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)K10250731
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-13
Device Catalogue Number430035
Device Lot NumberK10250731
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/02/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown